Thunderstorm Wind, Turner
- When
- May 26, 4:08 PM CST
- Where
- Turner County, Centerville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.117, -96.967
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 26, 1:45 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 245 PM CDT THU MAY 26 2005 .DISCUSSION... UPPER LOW OVR WRN GREAT LAKES REGION WL CONT TO KEEP TEMPS BLO NORM BY 10 DEG OR SO THRU THE HOLIDAY WEEKEND. SCT RW-TRW ATTM WL DISSIPATE AROUND SS AND AGAIN REDEVELOP FRI AFTN MAINLY ACRS THE ERN CWA. SHUD AGAIN MIX OUT ON FRI TO PRODUCE 15 TO 25 MPH WNDS. TEMPS ON FRI WL BE COOLER THAN TODAY AS SURGE OF COOLER AIR MOVES IN OVERNIGHT. ON SAT...WEAK WAA EXPECTED AHEAD OF NEXT S/W ROTATING ARND UPPER LOW. SO TEMPS WL BE WARMER THAN FRI BY 5 DEGREES OR SO. WL BRING A CHC OF LATE AFTN RW- TO NRN CWA REACHING I90 BY EVEN BEFORE DISSIPATING AFT SS. ANOTHER SURGE OF COOLER AIR BEHIND THAT S/W WL KEEP CWA MOCDLY AND TEMPS ARND 10 DEG BLO NORM FOR HIGHS. YET ANOTHER S/W WL SWING SWD ACRS CWA SUN NITE AND MON AND WL KEEP SMALL CHC OF RW- IN FCST WITH COOL TEMPS EXPECTED MEOMORIAL DAY. EFFECTS OF UPPER LOW WL FIND EXIT CWA TUE INTO THU WITH TEMPS CLIMBING TO NR OR ABOVE NORMAL TUES INTO THU. WITH NWLY FLOW ALOFT EXPECTED AIRMASS WL REMAIN DRY AS GULF REMAINS CUTOFF FM NRN PLAINS. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1028 AM CDT THU MAY 26 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1028 AM CDT THU MAY 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM THIS AFTERNOON DUE TO VERY COLD AIR ALOFT AND A WEAK COLD FRONT MOVING DOWN FROM THE NORTH. A FEW OF THE STORMS COULD PRODUCE HAIL UP TO PENNY SIZE...BUT MOST HAIL SHOULD BE PEA SIZE. IN ADDITION...IF SOME RAINFALL EVAPORATES BEFORE REACHING THE GROUND...THERE COULD BE SOME LOCALIZED WIND GUSTS AS HIGH AS 60 MPH WITH A COUPLE OF THE STORMS THIS AFTERNOON...BUT MOST WIND GUSTS SHOULD BE LESS THAN 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE AFTER 2 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 56 km away, was scanning. The volume nearest the first event began at 22:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453438.